Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 19, NWS Miami, FL

April 2, 2016

NWS Miami, FL issued this small craft advisory at Apr 2, 2016, 3:05 PM EDT. It took effect at Apr 3, 2016, 3:14 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 3:05 PM EDT (19:05 UTC)
In effect from
Apr 3, 2016, 3:14 AM EDT
Expired
Apr 3, 2016, 7:52 PM EDT
In force
17 hr
Issued by
NWS Miami, FL

The text

As transmitted.

640 
WHUS72 KMFL 021905
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT SAT APR 2 2016

AMZ650-651-670-671-030715-
/O.NEW.KMFL.SC.Y.0019.160403T1200Z-160404T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
305 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. 

* WINDS...NORTH NORTHEAST AT 15 TO 20 KT.

* WAVES/SEAS...6 TO 7 FT...HIGHER IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
106 
WHUS72 KMFL 030714
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
314 AM EDT SUN APR 3 2016

GMZ676-040000-
/O.EXB.KMFL.SC.Y.0019.160403T0714Z-160404T0000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
314 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...NORTH NORTHEAST AT 20 TO 25 KT.

* WAVES/SEAS...6 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-040000-
/O.CON.KMFL.SC.Y.0019.160403T1200Z-160404T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
314 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...NORTH NORTHEAST AT 15 TO 20 KT.

* WAVES/SEAS...6 TO 7 FT...HIGHER IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
356 
WHUS72 KMFL 032352
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
752 PM EDT SUN APR 3 2016

DEFAULT OVERVIEW SECTION
AMZ650-651-670-671-GMZ676-040100-
/O.CAN.KMFL.SC.Y.0019.000000T0000Z-160404T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
752 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE NOW DECREASING TO BELOW ADVISORY CRITERIA.
THEREFORE...THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
ANOTHER SURGE OF NORTHERLY WINDS MAY BRING HAZARDOUS BOATING
CONDITIONS AGAIN BY MID WEEK.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 1:45 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 2, 1:45 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT SAT APR 2 2016

.AVIATION...
EARLIER SHOWERS ALONG THE EAST COAST HAVE EITHER MOVED OFFSHORE
OR DISSIPATED. LOOKS LIKE MOST OF SOUTH FLORIDA WILL STAY DRY
AND VFR THROUGH THE REMAINDER OF THE AFTERNOON AS THE MAIN BAND
OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT SHOULD
STILL BE WORKING ITS WAY DOWN THE PENINSULA. WILL KEEP IN VCSH FOR
ALL SITES NORTH OF KMIA FOR ANY SMALL SHRA THAT FORM AHEAD OF THE
MAIN RAIN BAND. BREEZY S-SW WIND 12-14 KT WITH OCCASIONAL GUSTS
NEAR 20 KT THROUGH THIS AFTERNOON, ALTHOUGH AN S/SE EAST COAST SEA
BREEZE MAY TRY TO GET ESTABLISHED RIGHT AT THE COAST. WITH THE
CLOUD/RAIN BAND ASSOCIATED WITH THE FRONT APPROACHING THE REGION,
VCSH INTRODUCED AT KAPF AFTER 00Z, KPBI AFTER 02Z, THEN THE
REMAINDER OF THE EAST COAST SITES AFTER 07Z-08Z WITH THE
EXPECTATION THAT THE BAND ITSELF WILL BE WEAKENING. THE FRONT
ITSELF WILL BE MOVING THROUGH KAPF AROUND 04Z, THEN PBI-MIA
CORRIDOR IN THE 07Z-09Z TIME FRAME. LOWER CEILINGS IN MVFR
CATEGORY WILL ACCOMPANY THE FRONT AND LINGER THROUGH THE MORNING
HOURS ON SUNDAY, THEN GRADUAL CLEARING SUNDAY WITH NORTH WINDS
10-15 KT GUSTING TO AROUND 20 KT. /MOLLEDA

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 9:46 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
946 AM EDT SAT APR 2 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
946 AM EDT SAT APR 2 2016

...CHANCE OF THUNDERSTORMS LAKE OKEECHOBEE AREA AND PALM BEACHES
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A MODERATE RISK OF THUNDERSTORMS THIS
AFTERNOON, MAINLY IN THE LAKE REGION AND PALM BEACH COUNTY. THE
MAIN THREATS WILL BE OCCASIONAL LIGHTNING AND GUSTY WINDS.

WIND: WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THE STRONGER
STORMS OVER AND WEST OF LAKE OKEECHOBEE THIS AFTERNOON.

RIP CURRENTS: THERE IS A SLIGHT CHANCE OF RIP CURRENTS ALONG THE
ATLANTIC AND GULF COAST BEACHES TODAY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ATLANTIC WATERS
ON SUNDAY.

MARINE CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT BY THE
MIDDLE OF NEXT WEEK.

THE RIP CURRENT RISK WILL INCREASE SUNDAY AND MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.